Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 24, 2014, 8:15 AM EST for Decatur County, Grady County, Georgia; 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2014, 8:15 AM EST (13:15 UTC)
- Expired
- Dec 24, 2014, 11:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL, Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
646
WGUS52 KTAE 241315
FFWTAE
FLC039-073-077-129-GAC087-131-241615-
/O.NEW.KTAE.FF.W.0056.141224T1315Z-141224T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EST WED DEC 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GADSDEN COUNTY IN FLORIDA...
WESTERN LEON COUNTY IN FLORIDA...
EAST CENTRAL LIBERTY COUNTY IN FLORIDA...
NORTHWESTERN WAKULLA COUNTY IN FLORIDA...
SOUTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
GRADY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF CAIRO...
* UNTIL 1115 AM EST
* AT 811 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE FINAL LINE
OF SHOWERS IS NOW APPROACHING ONE OF THE AREAS WITH THE HIGHEST
RAINFALL TOTALS SO FAR. AN EVENT TOTAL OF AROUND 7 INCHES HAS
FALLEN WITH ANOTHER 2 INCHES POSSIBLE OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUINCY AND
WHIGHAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3032 8492 3097 8429 3086 8408 3081 8408
3018 8470
$$
11-MOORE1 follow-up statement
153
WGUS72 KTAE 241534
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EST WED DEC 24 2014
FLC039-073-077-129-GAC087-131-241544-
/O.CAN.KTAE.FF.W.0056.000000T0000Z-141224T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRADY GA-DECATUR GA-LEON FL-GADSDEN FL-WAKULLA FL-LIBERTY FL-
1034 AM EST WED DEC 24 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LIBERTY...NORTHWESTERN WAKULLA...EASTERN GADSDEN...WESTERN LEON...
SOUTHEASTERN DECATUR AND SOUTHERN GRADY COUNTIES...
LAT...LON 3032 8492 3097 8429 3086 8408 3081 8408
3018 8470
$$
11-MOOREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 5:10 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 24, 5:10 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 AM EST Wed Dec 24 2014
.Near Term [Through Today]...
In the mid and upper levels, there is a deep trough over the MS
River Valley. At the sfc, there is a cold front near LA/MS border
that will continue moving eastward. There is warm moist air in place
with dewpoints in the lower 70s for much of the area. Isolated
severe storms will continue overnight and into the morning hours.
Strong wind shear (0-6km around 60kts) will aid in the development
of storms. Isolated tornadoes remain a possibility with 0-1km shear
in excess of 40kts. The cold front will move through during the
afternoon hours today. Rain and thunderstorms will continue to move
through the area until the cold front passes. Three to ten inches
of rain fell over the region yesterday. One to two inches of additional
rain is likely through today. Winds will be gusty and southerly
ahead of the front and gusty and westerly behind the front. Lows
tonight will be in the lower 60s and highs tomorrow will be in the
upper 60s for western portions of the CWA and in the lower 70s
elsewhere.
.Short Term [Tonight Through Friday]...
The strong, highly amplified northern stream trough will begin to
lift northeast rapidly tonight as a slug of +PVA punches into the
back of trough forcing the entire, large anomaly into the fast
southwesterly upper-level flow. At this time, the front and
associated convection will be mostly through the southeast Big
Bend of Florida. However, due to the rather significant vertical
tilt to this system there will still be plenty of moisture and
forcing aloft to generate some light rain across portions of south
Georgia and north Florida to begin the evening hours. This will
primarily be confined to locations east of the Apalachicola river
in Florida and east of Albany in Georgia. By midnight all showers
should have come to an end. Overnight lows tonight will range from
the upper 30s across southeast Alabama and our extreme western
Panhandle counties, to around 50 degrees near Cross City.
The remainder of the short term period will feature much welcomed,
drier conditions. Highs on Thursday will be around 60 degrees for
most locations, except the middle 60s will be more common across
the southeast Big Bend of Florida. Thursday night, lows will fall
into the middle and upper 30s area-wide, with mid 40s along the
coast. Friday, high temperatures will warm to above seasonal
averages. Highs will range from the middle 60s across southeast
Alabama to the lower 70s across the southeast Big Bend.
.Long Term [Friday Night Through Wednesday]...
The Tri-State region will reside under deep layer southwesterly
flow between a central/western CONUS trough and a ridge centered
over the Florida Straits. This will result a somewhat wet pattern
across the northwestern half of the forecast area, and dry to the
southeast. The best chance for rain will be over the weekend when
a shortwave results in some weak cyclogenesis along the northern
Gulf coast. Afternoon highs and overnight lows will remain above
average through the period, especially over the southeastern half
of the area.
&&
.Aviation...
[Through 12Z Thursday]
IFR ceilings and visibilities will prevail (with brief
improvements to MVFR occasionally) with widespread showers and
thunderstorms at all terminals throughout most of the TAF period.
A cold front will move through during the afternoon hours bringing
an end to the rain with conditions improving to VFR. Winds will
be gusty ahead and behind the front. Some storms may be severe.
&&
.Marine...
Strong southerly winds with gusts to near gale force will continue
ahead of a cold front this afternoon. Behind the front, winds will
turn westerly around 20 knots. By tonight winds will fall to below
advisory levels, though seas won't fall to below headline levels
until some time Thursday afternoon.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected for the next
several days.
&&
.Hydrology...
At most, another 1 to 3 inches will fall ahead of a passing cold
front today. However, the damage is done across area rivers from
yesterdays rain. Most area rivers show sharp rises, though due to
the antecedent low flows many will not reach flood stage. There
are some exceptions though, most notably the Shoal River,
especially near Mossy Head which is sky-rocketing towards minor
flood stage. Over the longer term, the Ochlockonee river appears
to have been hit hardest and is forecast to reach moderate flood
stage by the weekend. Other honorable mentions are the Kinchafoonee
creek, Withlacoochee, St. Marks, and Apalachicola rivers which
are all forecast to reach minor flood stage. A period of dry
weather is expected to finish out the week, followed by the
possibility for only light QPF going through this weekend into
next week. Thus, no further agitation to the rivers is forecast.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 71 45 60 37 67 / 100 30 0 0 0
Panama City 69 46 59 45 66 / 100 10 0 0 10
Dothan 68 39 58 38 63 / 100 10 0 0 10
Albany 70 41 59 36 65 / 100 30 0 0 0
Valdosta 72 46 61 37 67 / 100 30 0 0 0
Cross City 74 51 64 37 71 / 100 60 0 0 0
Apalachicola 71 49 59 45 64 / 100 20 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through this afternoon for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EST /3 AM CST/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this afternoon for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through this afternoon for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...MCDERMOTT
MARINE...HARRIGAN
FIRE WEATHER...MCDERMOTT
HYDROLOGY...HARRIGANIn the hours before
Local storm report, Dec 24, 3:31 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD DE FUNIAK SPRINGS 30.72N 86.12W
12/24/2014 WALTON FL LAW ENFORCEMENT
A 10 FOOT SWATH OF WATER WAS COMPLETELY COVERING THE
SOUTHBOUND LANE OF US HWY 83 SOUTH.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:17 PM EST | Flash Flood Warning | TAE | Brooks, Thomas | 5 hr |
| Dec 23, 8:37 PM EST | River Flood Advisory | TAE | Grady, Thomas | 36 hr |
| Dec 23, 9:32 PM EST | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
| Dec 24, 1:50 AM EST | Flash Flood Warning | TAE | Clay, Early | 3 hr |
| Dec 24, 2:51 AM EST | Tornado Warning | TAE | Baker, Early, Miller, Seminole | 4 min |
| Dec 24, 3:12 AM EST | Tornado Warning | TAE | Baker, Calhoun, Clay, Early, Miller, Randolph | 33 min |
| Dec 24, 4:04 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 41 min |
| Dec 24, 4:43 AM EST | Flash Flood Warning | TAE | Early | 3 hr |
| Dec 24, 5:11 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Terrell, Worth | 49 min |
| Dec 24, 6:02 AM EST | Wind Advisory | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Decatur and 11 more | 4 hr |
| Dec 24, 6:59 AM EST | Flash Flood Warning | TAE | Decatur, Seminole | 3 hr |
| Dec 24, 7:09 AM EST | Tornado Warning | TAE | Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Dec 24, 9:35 AM EST | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Tift | 115 min |
| Dec 24, 10:10 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 34 min |
| Dec 24, 10:50 AM EST | River Flood Warning | TAE | Lee | 5 days |
| Dec 24, 11:02 AM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 28 min |
| Dec 23, 7:18 PM EST | Tornado Warning | TAE | Gulf | 27 min |
| Dec 23, 8:00 PM EST | Tornado Warning | TAE | Gulf | 22 min |
| Dec 23, 8:34 PM EST | River Flood Warning | TAE | Wakulla | 61 hr |
| Dec 23, 8:40 PM EST | River Flood Warning | TAE | Gadsden, Leon | 11 days |
| Dec 24, 12:28 AM EST | Special Marine Warning | TAE | 62 min | |
| Dec 24, 1:04 AM EST | Flash Flood Warning | TAE | Holmes, Walton | 3 hr |
| Dec 24, 3:13 AM EST | High Surf Advisory | TAE | Bay, Gulf, Walton | 25 hr |
| Dec 24, 3:29 AM EST | Special Marine Warning | TAE | 31 min | |
| Dec 24, 3:47 AM EST | Special Marine Warning | TAE | 28 min | |
| Dec 24, 3:49 AM EST | Special Marine Warning | TAE | 56 min | |
| Dec 24, 3:56 AM EST | Flash Flood Warning | TAE | Holmes, Walton | 3 hr |
| Dec 24, 4:08 AM EST | Tornado Warning | TAE | Holmes, Jackson, Washington | 22 min |
| Dec 24, 5:42 AM EST | Special Marine Warning | TAE | 63 min | |
| Dec 24, 8:32 AM EST | River Flood Warning | TAE | Walton | 29 hr |
| Dec 24, 8:44 AM EST | Special Marine Warning | TAE | 61 min | |
| Dec 24, 9:33 AM EST | Special Marine Warning | TAE | 57 min | |
| Dec 24, 9:46 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 44 min |
| Dec 24, 10:00 AM EST | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Dec 24, 10:00 AM EST | River Flood Warning | TAE | Walton | 10 days |
| Dec 24, 10:27 AM EST | Special Marine Warning | TAE | 93 min | |
| Dec 24, 11:55 AM EST | Special Marine Warning | TAE | 95 min |
Nearby
Flash Flood Warnings in Florida, 2014Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.